anyone have side effects from zarelto. like slightly bleeding gums
Prettylady, like with all anticoagulants, Xarelto (Rivaroxaban) is unfortunately going to make us more prone to bleeding in unexpected places. My husband used to be on Rivaroxaban and was switched to low dose Edoxaban and he found his urinary bleeding stopped. I am also on low dose Edoxaban (30 mg) because of my low body weight (under 60 kg) since I was having the same problem on another anticoagulant called Apixaban which is supposed to be one of the safest and best. It is all about finding the best one for you so I would advise going back to your Anticoagulation clinic for advice. They may be able to switch you to another medication.
You could also visit the dentist and make sure that you don't have gum disease which could also make gums more prone to bleeding. Take good care
Hi Pretty - I can't address your specific medication question, but bleeding gums are a concern and could potentially have long term ramifications for retaining your teeth. If the bleeding is only slight, as you mention, switching to an extra soft toothbrush and using a water pik could help. Perhaps you should have this checked out sooner rather than later.
thank you for the good advise. I will speak to my cardiologist
Anticoagulants don't cause one to bleed more easily, rather bleed more. If your gums are bleeding noticably, you need to see a dentist. You may want to cardiologist, also, to find another andicoagulant but you really need to fix the problem.
It's my understanding that these anticoagulants won't cause spontaneous bleeding, but through their intended action will slow down the clotting process when bleeding occurs from other causes. This can result in prolonged bleeding in cuts, other injuries, and even minor trauma when capillaries are "breached" ( such as during a vigorous toothbrushing) which can cause bruising as well as oozing of blood from minor cuts. It's also why falls or trauma to the head, or internal organs can result in severe bleeding with devastating results to people taking these drugs.
I guess I've heard that while Xarelto and Eliquis are similar in their actions, that Xarelto may be more likely to cause the type of bleeding described above than Eliquis, but don't know if that's true. If so, the only reason I could think of might be the difference in dosage ( 1×/day as opposed to 2× ) .
In any case, when my cardiologist and I discussed anticoagulation, we agreed that Eliquis would be better for me.
But no matter which anticoagulant one uses, there are still cautions that must be taken as they all increase the amount, and length of time for bleeding when that occurs from an injury, no matter what's caused it.
I've read that if slight bleeding occurs during tooth brushing, it's a good idea to be a little more gentle in the process, perhaps using a soft toothbrush or a WaterPik. Of course, bleeding from the gums on a regular basis might indicate gum disease, so discussing this with a dentist might be a good idea too.
I've taken Eliquis for about 3 months now, and can't say I've noticed the bruising, or other bleeding issues I expected. But I do have one issue that illustrates the way these anticoagulants work. I've had a tendency for nosebleeds ( from one nostril only) for a long time. These didn't occur often but I think there maybe an exposed capillary up there that gets "rubbed" the wrong way during colds and allergic events, or something. So enter the Eliquis, and our forever allergy season, and I seem to have nosebleeds much more often. They aren't worse than the ones I had before the Eliquis, but they seem to occur without any provocation. This isn't unexpected, but I think I will finally have to speak to my PCP about what to do about that spot in my nose where the bleeding is coming from. This in lieu of doing anything about the Eliquis, as otherwise I'm having no problems with it.
for that spot in your nose that can be cauterized, that should stop the bleeding
That's what my husband tells me too. He's been after me for quite some time to go get this done, but before the Eliquis it didn't happen that often. But now it's getting to where it's hard to ignore it.
When I was a kid (55BP - before pacemaker), I had horrible nosebleeds. Whenever I got into a scuffle with friends, I'd end up covering their shirt in blood. Moms weren't happy but... kids.
In middle school it got so bad that it would start by itself and finally got to where it wouldn't stop. They cauterized it chemically in the ER (some nasty chemical and packed the nose with cotton). I've rarely had a nosebleed since and none since I've been on anticoagulants. It works.
I'd guess packing the nasty chemical up the nostril would most likely be what they'd do. I'm not going to the ER for that ( though it'd be the place to take a kid or someone whose nose is bleeding uncontrollably), I'd think my PCP could do that.
I guess I had envisioned a hot poker up my nose to cauterize the little varmint causing the nosebleeds, wasn't sure what they did. But something's got to happen as the Eliquis has become a reality in my life and I sure don't want to trade frequent nosebleeds for a stroke.
It's great to know that packing your nose with that stuff fixed the nosebleeds.
Think it's time I leave a message on the patient portal for my PCP. Best way to contact them, and they respond within 24 hours. Great people.
See an ENT( Ear, nose and throat) dr. for any type of cautirizing , whether burning or stuffing
I wouldn't see an ENT for a nose bleed, any more than I'd see an ortho for a sprained ankle or a dermatologist for a zit. Gross overkill. I wouln't want to get a referral and wait for three months to see an ENT for such a simple procedure. Packing the nose is a very common intervention for a nose bleed. A little irritant on the packing and inot only does the artery heal but the irritant causes the body to find another way to route the blood. All done.
I know I can get in to see my PCP much sooner than I'd be able to see an ENT, and she's very skillful at taking care of those little things. I have every confidence in the world in her.
It'd be a looooong time before I could get in to see an ENT if I really needed one. We lost the one ENT I knew of locally, and I'm thinking his replacement is not well recommended among the medical folks I know around here.
I'll stick to the PCP. Or maybe just put some styptic powder on the end of a q-tip........
You know you're wired when...
The meaning of personal computer is taken a step further.
We are very lucky to have these devices.